Welcome, Guest. Please login or register.
June 19, 2019, 07:46:57 am

Login with username, password and session length


Members
Stats
  • Total Posts: 745444
  • Total Topics: 62310
  • Online Today: 330
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 2
Guests: 288
Total: 290

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: acetone poisoning and meds  (Read 397 times)

0 Members and 1 Guest are viewing this topic.

Offline an92

  • Member
  • Posts: 28
acetone poisoning and meds
« on: January 05, 2019, 11:56:51 am »
Hello!

Not sure if I'm even posting this in the right place (sorry if I'm not).

But today I was doing some cleaning of plastic surfaces using acetone nail polish remover. I didn't know that breathing that stuff in can make you feel unwell. Well I was scrubbing away for at least 30 or 40 mins. As a result I got an awful headache and a metallic taste in my mouth.

I called the toxicology helpline here in Switzerland and they said a headache is quite a common reaction. However mine has kept going for 2+ hours now. I can't go to my doc until Monday.

My main concern is that this thing won't interfere with my meds hopefully. I hope it doesn't interfere in the levels of meds in the blood or their absorption. I took them at 12:30 and then started using acetone about an hour after. The toxicologist couldn't say anything about my Meds and any possible interaction (Descovy, Tivicay).

Does anyone here know anything about this? Couldn't find any related info online.

Happy new year to everyone!

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: acetone poisoning and meds
« Reply #1 on: January 05, 2019, 12:20:49 pm »
Hiya,

Breathing in acetone nasty, hope the headache settels by tomorrow and you feel better.

I used to get headaches from by accident sniffing too much glue  ;)

Quote
My main concern is that this thing won't interfere with my meds hopefully

No .   

Now lets for argument sake say it did affect the absorption and it was less for a day, well considering it's only a short timeframe it would still not be a concern!

Relax already!

BTW are you in any peer or one to one support with regards to your dignoisis??

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline an92

  • Member
  • Posts: 28
Re: acetone poisoning and meds
« Reply #2 on: January 05, 2019, 12:27:37 pm »
Hi Jim,

Thanks for your quick reply.

I know one day wouldn't make a difference, but the only reason I was even thinking about it was because for the past 10 days I've had a stomach illness which I just got over yesterday, so I was angry about such a stupid thing possibly compromising my treatment for ANOTHER day (as if 10 days of anxiety about loose stool wasn't enough).

I wish I could meet some HIV positive people. I don't know a single one in my local day to day life, although I've made a lovely friend on this forum and we chat regularly. I have quite a few close people that know about my diagnosis, my partner, my friends. They've all been so nice, but they are not afflicted with the same thing.




Offline Jim Allen

  • Administrator
  • Member
  • Posts: 12,292
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: acetone poisoning and meds
« Reply #3 on: January 05, 2019, 12:32:50 pm »
Well I'm glad someone is chatting with you.
Prehaps time to also look into if the local ASO knows any local groups to have more face to face meetings with other people living with HIV

Anyhow hope you feel better soon but try not to overthink this. I know being new to this how overwhelming it can seem, but truly a winter bug and upset tummy for 10 days during recovery is not a reason to worry about treatment issues

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.